Distributed nonlinear control of mobile autonomous multi-agents

Tengfei Liu, Zhong Ping Jiang

Research output: Contribution to journalArticle

Abstract

This paper studies the distributed nonlinear control of mobile autonomous agents with variable and directed topology. A new distributed nonlinear design scheme is presented for multi-agent systems modeled by double-integrators. With the new design, the outputs of the controlled agents asymptotically converge to each other, as long as a mild connectivity condition is satisfied. Moreover, the velocity (derivative of the output) of each agent can be restricted to be within any specified neighborhood of the origin, which is of practical interest for systems under such physical constraint. The new design is still valid if one of the agents is a leader and the control objective is to achieve leader-following. As an illustration of the generality and effectiveness of the presented methodology, the formation control of a group of unicycle mobile robots with nonholonomic constraints is revisited. Instead of assuming the point-robot model, the unicycle model is transformed into two double-integrators by dynamic feedback linearization, and the proposed distributed nonlinear design method is used to overcome the singularity problem caused by the nonholonomic constraint by properly restricting the velocities. Simulation results are included to illustrate the theoretical results.

Original languageEnglish (US)
Pages (from-to)1075-1086
Number of pages12
JournalAutomatica
Volume50
Issue number4
DOIs
StatePublished - Apr 2014

Keywords

  • Distributed control
  • Flexible topology
  • Multi-agent systems
  • Nonholonomic mobile robots
  • Output agreement

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Distributed nonlinear control of mobile autonomous multi-agents'. Together they form a unique fingerprint.

  • Cite this